# SDR QXEA2019123100488

- Difficulty date: December 28, 2019
- Submitted: December 31, 2019
- Operation: Air carrier
- Aircraft: N427QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4156
- Aircraft time: 27,910 hours, 30,067 cycles
- System (JASC): 2430 · DC Generating System
- Part: Control Unit
- Part number: 11522225
- Part serial: 100C0174
- Condition: Malfunctioned
- Location: Zone 200
- Part time: 40,719 hours, 42,901 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ON CLIMB NOTICED DME 1&2 FLICKERING FROM DISPLAYING A DME DISTANCE FROM SEA TO DASHES. ADDITIONALLY THE TCAS FAIL MESSAGE WAS DISPLAYED INTERMITTENTLY AS THE DME DISPLAYED DASHED. UPON PULLING UP THE ELECTRICAL SYSTEM PAGE INITIALLY ALL INDICATIONS WERE NORMAL, BUT AS THE TCAS FAIL & DASHED DME DISPLAYED ALL INDICATIONS ON THE ELECTRICAL SYSTEM PAGE CHANGED TO DASHES. THIS ABNORMALITY WAS NOTED INTERMITTENTLY FOR THE FIRST 25 MINUTES OF THE FLIGHT. NO CAUTIONS OR WARNING LIGHTS ILLUMINATED DURING THIS EPISODE & NO OTHER ABNORMALITIES WERE OBSERVED. RETURNED TO FIELD. LANDING UNEVENTFUL. REMOVED FROM SERVICE. COULD NOT DUPLICATE ISSUE ON GROUND. AS PRECAUTIONARY MEASURE REMOVED EPCU IAW AMM 24-31-11-000-801. INSTALLED EPCU IAW  AMM 24-31-11-400-801 OPERATIONAL TEST OF THE DC ELECTRICAL POWER CONTROL UNIT (EPCU) OPS TESTS GOOD. NO FURTHER DEFECTS NOTED. TASK 24-31-11-400-801. STEP 5.C.  PERFORMED OPS TEST OF THE TRAFFIC ALERT AND COLLISION AVOIDANCE SYSTEM TCAS IAW Q400 AMM TASK #34-43-00-710-801, OPS TESTS GOOD. CAPT'S SIDE DME READS .8NM AND FO'S SIDE READS .7NM RESPECTIVELY. INDICATIONS READ NORMAL AND ALL OTHER INDICATIONS DISPLAY NORMAL. NO DASHED OUT INDICATIONS, NO FURTHER DEFECTS NOTED. RETURNED TO SERVICE.
